You are working as a Paramedic, Technician crew. You are called to a 44 year old suffering with difficulty in breathing. Information given is that the patient is allergic to wasp stings, and has just been stung by one. The patient has had to administer their epipen. You are 7 minutes away from the scene.
You arrive at the scene, a park in a rural location. You are waved over to a bench where passers by are trying to assist the patient who looks visibly distressed. He has a lot of swelling over his face, and you can hear an audible stridor. You conduct a quick primary survey, no cat haem, airway is partially compromised, breathing is rapid, circulation is poor, with 130 heart rate, 94/55 BP, and patient is V on AVPU scale.
0 of 10 Questions completed
You have already completed the quiz before. Hence you can not start it again.
Quiz is loading…
You must sign in or sign up to start the quiz.
You must first complete the following:
0 of 10 Questions answered correctly
Time has elapsed
You have reached 0 of 0 point(s), (0)
Earned Point(s): 0 of 0, (0)
0 Essay(s) Pending (Possible Point(s): 0)
Well done on completing the quiz. You need to score 70% or more in order to get a certificate. When you pass your quiz remember to download your certificate as proof of completing this quiz. Try and score as high as possible to show your knowledge on this subject.
There is a lot of swelling on his face, with what seems to be the stinger of the wasp still attached to the skin. You ask your technician to start prepping drugs and kit. What should you try to do with the stinger in the skin
Ideally, how should you remove a bee sting
The technician has laid out the medical kit and medications, has got airway kit ready and placed on a high flow mask, and is starting to get further baseline observations. What is you first action given the anaphylaxis scenario
What is the dosage of Adrenaline 1:1000
What route should it be given in a Paramedic skill level
At what intervals should Adrenaline 1:1000 be given
You administer the Adrenaline, while the technician calls out sats of 87% despite high flow O2. The stridor is much more prominent and swelling seems to have worsened. What can be done to try and increase oxygenation
You assist the patient on the floor with a head lift chin tilt manoeuvre, this eases the sound of the stridor and you see oxygenation saturations start to rise. You gain IV access and approach 5 minutes for the next IM adrenaline 1:1000. You administer the second dose. The patient is still in a poor haemodynamic state, what further treatment could you give to assist
IV fluids are started, and you extricate the patient to the ambulance for a rapid transfer to hospital. In the ambulance you review the primary survey again. You note swelling has decreased and the stridor is less, breathing has started to increase with a new wheeze on inspiration. What could you administer to help with this
You set up the nebulizer and continue through your survey. You feel there is still detriment from the swelling present and decide to administer a further Adrenaline 1:1000 as it has been 5 minutes since the last. What is the dose limit for Adrenaline 1:1000 in an anaphylaxis context